Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 12, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 1, 2015, 2:46 PM CDT for 9 counties in Wisconsin. It took effect at Oct 2, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 2:46 PM CDT (19:46 UTC)
- In effect from
- Oct 2, 2015, 1:00 AM CDT
- Expired
- Oct 2, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:46 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 1, 2:46 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT THU OCT 1 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 246 PM CDT THU OCT 1 2015 A SURFACE RIDGE FROM HIGH PRESSURE NEAR JAMES BAY TO THE PLAINS WILL CONTINUE TO BE THE MAIN INFLUENCE ON THE WEATHER ACROSS THE FORECAST AREA THROUGH FRIDAY. NORTHEAST WINDS CONTINUED TO BRING LAKE EFFECT CLOUDS TO EAST CENTRAL AND CENTRAL WISCONSIN TODAY...BUT THE REST OF THE AREA WAS GENERALLY CLEAR. WINDS SHOULD DIMINISH AROUND SUNSET. THE COLD AIR MASS...LIGHT WINDS AND THE LACK OF CLOUDS SHOULD RESULT IN OVERNIGHT LOW TEMPERATURES SIMILAR TO WHAT THEY WERE EARLY THIS MORNING. HAVE OPTED TO GO WITH THE SAME WARNINGS AND ADVISORIES...AND BEGIN AND END TIMES...AS YESTERDAY. WINDS MAY BE A LITTLE STRONGER ON FRIDAY BUT OTHERWISE CONDITIONS SHOULD BE SIMILAR TO TODAY. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 246 PM CDT THU OCT 1 2015 SURFACE HIGH PRESSURE WILL GENERALLY BE IN PLAY ACROSS THE GREAT LAKES AREA DURING THE WEEKEND. A WEAK DISTURBANCE WILL ROTATE AROUND THE HIGH...BRINGING A CHANCE FOR SOME RAIN SHOWERS TOWARDS THE END OF THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE HIGH WILL KEEP COOL CONDITIONS IN PLACE ACROSS THE WESTERN GREAT LAKES REGION...WITH THE THREAT FOR FROST/FREEZE CONDITIONS CONTINUING ACROSS THE FAR NORTH AS LOWS FALL TO AROUND 30 DEGREES. BY THAT POINT THE GROWING SEASON SHOULD EFFECTIVELY COME TO AN END GIVEN THE MULTIPLE DAYS OF LOWS IN THE 20S. THE BEST CHANCE FOR RAIN WILL BE DURING THE MIDDLE OF NEXT WEEK AS A COLD FRONT SWEEPS THROUGH THE CENTRAL GREAT LAKES. AT THIS TIME THERE ARE SIGNIFICANT MODEL DIFFERENCES REGARDING TIMING...AS THERE ARE INDICATIONS THERE MAY NOT BE MUCH OF ANYTHING WITH RESPECT TO RAIN UNTIL WEDNESDAY NIGHT AND THURSDAY. GIVEN THE COMPLEX WEATHER PATTERN IN PLAY ACROSS THE EASTERN US WILL HOLD OFF ON MAKING WHOLESALE CHANGES AT THIS POINT IN THE FORECAST. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1236 PM CDT THU OCT 1 2015 VFR CONDITIONS SHOULD PREVAIL ACROSS THE AREA THROUGH MIDDAY FRIDAY. EXPECT LAKE EFFECT CLOUDS WITH BASES OF 3500 TO 5000 FEET AGL ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TODAY. SURFACE WINDS SHOULD DIMINISH THIS EVENING BUT EAST WINDS AT 925MB WILL BE MAINLY IN THE 25 TO 30 KNOT RANGE...SO WIND SHEAR IS THE MAIN CONCERN OVERNIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ013-020-021- 030-031-035>037-045-073-074. FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ005-010>012- 018-019. && SHORT TERM.....MG LONG TERM......KURIMSKI AVIATION.......MG
Hazardous weather outlook, Oct 1, 3:49 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT THU OCT 1 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 349 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER FROST OR FREEZE IS POSSIBLE OVER NORTHCENTRAL AND CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS POSSIBLE FRIDAY NIGHT...AND LIKELY AGAIN SATURDAY NIGHT AND SUNDAY NIGHT NORTH AND WEST OF THE FOX VALLEY. THERE IS SOME UNCERTAINTY ON HOW WIDESPREAD A FROST WILL OCCUR FRIDAY NIGHT AS WINDS MAY NOT DIMINISH ENOUGH FOR FROST TO FORM. A FEW OF THE TYPICAL COLD SPOTS EACH NIGHT COULD BE DOWN TO OR BELOW FREEZING FOR AT LEAST A FEW HOURS. BE SURE TO COVER COLD SENSITIVE PLANTS TO PROTECT THEM FROM A FROST EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-020900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS AND LARGE WAVES COULD BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTHEAST WINDS WILL CONTINUE WITH GUSTS TO 30 KNOTS AT TIMES THROUGH SATURDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY. RDM/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:46 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 17 hr |
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.